Format

Send to

Choose Destination
Semin Hematol. 2016 Apr;53 Suppl 1:S48-50. doi: 10.1053/j.seminhematol.2016.04.014. Epub 2016 Apr 7.

Vaccinations and secondary immune thrombocytopenia with antiphospholipid antibodies by human papillomavirus vaccine.

Author information

1
The Zabludowicz Center for Autoimmune Diseases, Chaim Sheba Medical Center, Tel-Hashomer, Israel.
2
Department of Biosciences, Biotechnologies and Biopharmaceutics, University of Bari, Italy.
3
Department of Rheumatology, University Medical Centre, Ljubljana, Slovenia.
4
The Zabludowicz Center for Autoimmune Diseases, Chaim Sheba Medical Center, Tel-Hashomer, Israel; Incumbent of the Laura Schwarz-kipp chair for research of autoimmune diseases, Sackler Faculty of Medicine, Tel-Aviv University, Israel. Electronic address: shoenfel@post.tau.ac.il.

Abstract

A 13-year-old girl developed immune thrombocytopenic purpura (ITP) and concomitant positive antiphospholipid antibodies (aPL) following vaccination with a quadrivalent human papillomavirus (HPV) vaccine. During the course of a disease, she developed clinical manifestation with bleeding and she was treated with intravenous immunoglobulins. Consequently, the number of her platelets remained critically low and she was put on corticosteroids and rituximab. Since then, her platelet count remain within the normal range, but her aPL are still present.

KEYWORDS:

ASIA syndrome; Antiphospholipid antibodies; Human papillomavirus; Immune thrombocytopenic purpura; Molecular mimicry; Vaccine

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center